Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 10, 2007, 6:15 PM EDT for Windsor County, Vermont. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 10, 2007, 7:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Windsor County, VT
The radar
The Burlington radar (KCXX), 134 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2432 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 102215
SVRBTV
VTC027-102315-
/O.NEW.KBTV.SV.W.0077.070710T2215Z-070710T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
615 PM EDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDSOR COUNTY IN SOUTHERN VERMONT
* UNTIL 715 PM EDT.
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESTER...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHESTER AROUND 620 PM EDT.
NORTH SPRINGFIELD AND SPRINGFIELD AROUND 635 PM EDT.
CAVENDISH AROUND 640 PM EDT.
PERKINSVILLE AROUND 645 PM EDT.
WILGUS STATE PARK AND READING AROUND 700 PM EDT.
WEST WINDSOR AROUND 705 PM EDT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4325 7278 4322 7265 4324 7245 4363 7233
4366 7257
$$
SISSON1 follow-up statement
000
WWUS51 KBTV 102315
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
711 PM EDT TUE JUL 10 2007
VTC027-102321-
/O.EXP.KBTV.SV.W.0077.000000T0000Z-070710T2315Z/
WINDSOR VT-
711 PM EDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINDSOR COUNTY
EXPIRES AT 715 PM EDT...
THE SEVERE THUNDERSTORM THREAT HAS DIMINISHED.
HOWEVER...THUNDERSTORMS WITH VERY HEAVY RAIN AND SMALL HAIL ARE
POSSIBLE FOR FOR THE NEXT HOUR OR SO.
TAKE COVER IF THREATENING WEATHER APPROACHES.
LAT...LON 4325 7278 4322 7265 4324 7245 4363 7233
4366 7257
$$
SISSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:52 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 10, 3:52 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 352 PM EDT TUE JUL 10 2007 .SYNOPSIS... A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 9 PM EARLY TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA TONIGHT. SOME OF THE STORMS MAY BE ACCOMPANIED BY STRONG WINDS...SMALL HAIL AND HEAVY RAIN THROUGH EARLY TONIGHT. OTHERWISE A WARM HUMID AIRMASS WILL CONTINUE ACROSS THE AREA INTO WESNESDAY NIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON AND NIGHT...WITH MORE THUNDERSTORMS ACCOMPANIED BY GUSTY WINDS...HAIL AND HEAVY RAIN. DRIER AIR WILL MOVE INTO THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEV TSTM WATCH IN EFFECT THRU 9 PM THIS EVE. SOUTHWEST UPR LVL FLOW ACRS AREA IN ADVANCE OF NXT H/5 TROF MOVG INTO WRN GRTLKS. SFC FEATURES INCLUDE QUASI STATIONARY FNTL BNDRY FM CAPE COD...THEN THRU ERN VT...AND INTO NRN NY...THEN W INTO THE CNTRL GRTLKS. SATL INDCS THAT CLD BAND ASOCD WITH CDFNT BROKE UP ALLOWING HEATING AND DESTABILIZATION. MAJOR CONTRIB FACTORS TOP PSBL SEV TSTMS ARE UPLIFT FM TERRAIN...INCRSNG DESTABILIZATION OF ATMOSPHERE AND CLD BNDRYS. GREATEST CAPES WRN VT AND ERN/CNTRL NY THUS POT FOR SEV TSTMS ACRS OUR AREA THIS AFTN INTO THE EVE. WL INDC STG/DAM WNDS...SMALL HAIL AND HVY RAIN WITH ANY TSTMS INTO FIRST PART OF TNGT. CNVTN DVLPD OVR ADIRONDACKS AND SRN GREEN MTNS ERLY THIS AFTN WITH STORMS MOVG E ACRS AREA AND WL CONT INTO THE ERLY NIGHT HOURS. THEREAFTR...THINGS CALM DOWN A BIT LATER TNGT. HOWEVER WITH APRCHG TROF TO OUR W...AND MUGGY AIRMASS IN PLACE...WL INDC CHC SHWR/TSTM OVRNGT...WITH PTCHY LATE NIGHT FOG. WL IND LOWS IN THE UPR 60S TO LWR 70S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... DURG WED...H/5 TROF MOVS FM CNTRL GRTLKS WED MRNG...INTO NRN NY LATE WED AND INTO NEW ENG LTR WED NGT. NXT H/5 TROF APRCHS AREA FM GRTLKS THURS NGT WITH INCRSG CLDS...AND CHC SHWR NRN NY AND SLGT CHC ELSW LATE AT NGT. CDFNT ASOCD WITH INITIAL TROF...MOVS FM ERN GRT LKS ERLY WED...ACRS NRN NY WED AFTN AND VT WED NGT. STG ACTIVE CDFNT WITH TIGHT THERMAL PACKING ON MODEL. WL GO WITH LIKELY SHWRS/TSTMS ACRS AREA AND WL INDC GUSTY WINDS...SMALL HAIL AND HVY RAIN WITH THESE STORMS AS THEY MOV W TO E ACRS AREA...PER SPC OUTLOOK FOR DAY 2. THIS IS FOLLOWED BY SOME DRYING THURS IN ADVANCE OF SECONDARY CDFNT LATER THURS NGT. HAVE GONE CLOSE TO MAV TEMPS...BUT TWEAKED MAXS AND MINS UP A FEW DEGRS EACH DAY/NGT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... BASIC TREND IN LATEST AVBL MODEL/ENSEMBLE SOLNS CONTINUES TO PAINT A RATHER UNSETTLED SCENARIO ACROSS THE NORTH COUNTRY THROUGH MUCH OF THE EXTENDED. MEAN PATTERN WOULD SUGGEST THE COMBINATION OF UPPER LVL TROUGHINESS...AND SEVERAL SFC TROUGH PASSGS DURING THE PERIOD WOULD ARGUE FOR CHC POPS THROUGH MUCH OF THE PERIOD. BEST CHC OF THUNDER WOULD APPEAR TO OCCUR BY MONDAY INTO TUESDAY WHEN MORE ENHANCED SFC BASED INSTABILITY APPEARS TO OCCUR. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... FOR THE NEXT 24 HOURS...SCT STRONG CONVECTION TO AFFECT REGION THROUGH THE LATE AFTERNOON/EVENING HOURS WITH ASSOC MVFR/BRIEF IFR CONDS AND ISOLD SFC WND GUSTS TO 50KT POSSBL. AS CONVECTION WANES OVERNIGHT...NEAR SATURATED SFC CONDS COMBINED WITH LIGHT WINDS WILL LEAD TO WIDESPREAD BR AND PATCHY DENSE FOG AFTER 02Z. BY TOMORROW...INCREASING SOUTHERLY/SOUTHWESTERLY WINDS EXPECTED BY LATE MORNING/EARLY AFTERNOON HOURS UNDER PRIMARILY VFR CONDS. THEREAFTER...ON AND OFF CHCS OF SHOWERS AND OCCL BOUTS OF THUNDER WILL AFFECT THE REGION THROUGH MUCH OF THE PERIOD DUE TO THE COMBINATION OF AN UPPER TROUGH LATE IN THE WEEK...AND A SFC FRONTAL PASSG EARLY NEXT WEEK. THUS PRIMARILY VFR CONDS EXPECTED...LOW BRIEF MVFR/IFR POSSBL IN ANY CONVECTION...AND LATER AT NIGHT DUE TO PATCHY BR/FG IN FAVORED LOCALES. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SFH NEAR TERM...SFH SHORT TERM...SFH LONG TERM...JMG AVIATION...JMG
Hazardous weather outlook, Jul 10, 5:08 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 508 AM EDT TUE JUL 10 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-110915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 508 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTH COUNTRY THIS AFTERNOON. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE BOUNDARY WILL INTERACT WITH STRONG DAYTIME HEATING AND PLENTY OF LOW LEVEL MOISTURE TO FORM ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY. THE THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE HIGHER TERRAIN OF THE ADIRONDACK MOUNTAINS IN NORTHERN NEW YORK AND GREEN MOUNTAINS IN VERMONT BY EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION AT 15 TO 20 MPH. GIVEN...THE VERY UNSTABLE AIR MASS IN PLACE...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS. THE VERY WARM TEMPERATURES ALOFT WILL LIMIT THE POTENTIAL FOR SEVERE HAIL THIS AFTERNOON. IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS HEAVY RAINFALL...COMBINED WITH RAINS FROM RECENT STORMS WILL ENHANCE THE POTENTIAL FOR FLASH FLOODING ACROSS THE REGION. SOME MINOR FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS CAN BE EXPECTED WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL IMPACT THE REGIONS ON WEDNESDAY AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE COLD FRONT DURING THE AFTERNOON HOURS...AND WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS...ALONG WITH HAIL AND LOCALLY HEAVY DOWN POURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE NORTH COUNTRY FOR THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BURLINGTON...ALONG WITH RAINFALL AMOUNTS. TABER
In the hours before
Local storm report, Jul 10, 3:28 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
328 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL HARTLAND 43.54N 72.40W
07/10/2007 E0.75 INCH WINDSOR VT TRAINED SPOTTER
&&
DONNYDLocal storm report, Jul 10, 3:49 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
349 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL SCHROON LAKE 43.83N 73.73W
07/10/2007 E0.88 INCH ESSEX NY POST OFFICE
&&
DONNYDLocal storm report, Jul 10, 3:56 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL SOUTH SCHROON 43.79N 73.79W
07/10/2007 E0.88 INCH ESSEX NY PUBLIC
&&
DONNYDLocal storm report, Jul 10, 4:26 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
426 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL NORWICH 43.72N 72.30W
07/10/2007 E0.88 INCH WINDSOR VT PUBLIC
0330 PM TSTM WND DMG SCHROON LAKE 43.83N 73.73W
07/10/2007 ESSEX NY PUBLIC
TREES DOWN ON GOLF COURSE
&&
DONNYDLocal storm report, Jul 10, 5:16 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
516 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL WESTON 43.28N 72.80W
07/10/2007 E1.00 INCH WINDSOR VT PUBLIC
0445 PM HAIL ELLENBURG DEPOT 44.90N 73.80W
07/10/2007 E0.50 INCH CLINTON NY CO-OP OBSERVER
&&
MACKELocal storm report, Jul 10, 5:34 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
534 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL STANNARD 44.53N 72.22W
07/10/2007 E1.00 INCH CALEDONIA VT TRAINED SPOTTER
0520 PM HAIL WHEELOCK 44.59N 72.09W
07/10/2007 E0.50 INCH CALEDONIA VT AIRPLANE PILOT
0515 PM HAIL WOODSTOCK 43.63N 72.52W
07/10/2007 E0.25 INCH WINDSOR VT TRAINED SPOTTER
&&
MACKEThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:15 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 60 min |
| Jul 9, 8:52 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 53 min |
| Jul 9, 9:22 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 53 min |
| Jul 9, 9:31 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 59 min |
| Jul 9, 9:55 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 37 min |
| Jul 10, 2:14 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 61 min |
| Jul 10, 3:29 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 61 min |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 63 min |
| Jul 10, 5:00 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orleans | 90 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.